Volume 23, issue 1 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
(Log-)epiperimetric inequality and regularity over smooth cones for almost area-minimizing currents

Max Engelstein, Luca Spolaor and Bozhidar Velichkov

Geometry & Topology 23 (2019) 513–540

We prove a new logarithmic epiperimetric inequality for multiplicity-one stationary cones with isolated singularity by flowing any given trace in the radial direction along appropriately chosen directions. In contrast to previous epiperimetric inequalities for minimal surfaces (eg work of Reifenberg, Taylor and White), we need no a priori assumptions on the structure of the cone (eg integrability). If the cone is integrable (not only through rotations), we recover the classical epiperimetric inequality. As a consequence we deduce a new regularity result for almost area-minimizing currents at singular points where at least one blowup is a multiplicity-one cone with isolated singularity. This result is similar to the one for stationary varifolds of Leon Simon (1983), but independent from it since almost-minimizers do not satisfy any equation.

regularity of minimal surfaces, epiperimetric inequality, almost area-minimizing currents
Mathematical Subject Classification 2010
Primary: 53A10
Received: 3 May 2018
Accepted: 30 August 2018
Published: 5 March 2019
Proposed: Tobias H Colding
Seconded: Bruce Kleiner, Gang Tian
Max Engelstein
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Luca Spolaor
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Bozhidar Velichkov
Laboratoire Jean Kuntzmann
Université Grenoble Alpes